Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Had unprotected sex. Washed vagina after sex. Took emergency contraceptive pill. Chances of pregnancy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2527 Questions
Question
Hi i had unprotected sex on 15th october with my bf. He had only ejaculated first few drops of his semen into me and ejaculated remaining semen outside of my vagina.After having sex i had completely washed my vagina with water and had an emergency contraceptive pill containing 1.5mg of levorongestrel in it.i had another one out of stress on the next day.so i want to ask about my chances of getting pregnant after taking all these medicines??
Actually my period cycle is around 55 to 60 days and the first day of my period cycle was on 30th august. I had sex on 15 oct.so did i have sex in the period when i was ovulating??i want you to tell about chances of getting pregnant.
and also what should i do to bring my period at the right time because i read that i also disturbs our period cycle.
Posted Sat, 9 Nov 2013 in General Health
 
 
Answered by Dr. Prasad 45 minutes later
Brief Answer:
Chance of pregnancy is less than 0.1%...

Detailed Answer:
Hi,

Emergency contraceptive pill such as 1.5mg levonorgestrel is very effective in preventing pregnancy if taken within 24 hours. Failure rates is less than 0.1%. Therefore do not be worried about pregnancy. The chance of you becoming pregnant from that act is less than 0.1% to zero.

Since you have had two pills, I expect you to have a break through bleeding in the next 8-10 days.

We can calculate ovulation days to accurate levels only if your period is a regular one. Calculated ovulation day is extremely unreliable if you have irregular cycles. Presuming you get your periods regularly after every 55 to 60 days, ovulation days would fall between 37 to 50 days after last menstrual period. You can accurately determine the days by using ovulation predictor kit on these days.

Finally, it is not normal to have periods every 55 to 60 days even if it is regular. You should be tested and screened for cause of delayed period. If no significant cause is found, perhaps a course of birth control pills for 3-6 months should reset your cycles. Reconsider using birth control pills.

Lastly, white discharge now may be due to the effects of emergency contraceptive pill. If it is not profuse and foul smelling, you can wait and watch for a few days.

Hope this helps. Let me know if I have missed out any of your concern.

Regards
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Washed vagina after sex. Took emergency contraceptive pill. Chances of pregnancy? 42 minutes later
thank you doctor. :)
but i want to ask you that how should i confirm this thing that i am not pregnant.As i had sex on 15 october, would the home pregnancy test only on 28th october will help me?? or should i go for blood test or ultrasound?? but i personally want to keep it to only home pregnancy test because of confidentiality issues.
I want a definite solution because i have to confirm if i am pregnant or not on or before 28th october. As per what i read that the chances of getting pregnant are maximum while you are ovulating and the time i had sex was also in between the last 15 to 20 days of my cycle.(first day of my this cycle-30 august)
Another question that i wanted to ask is..would these contraceptive pills would affect my period cycles a lot?? because i had 2 of them and i read that they postpone or prepone periods by a week or 2. I also ate a lot of papaya the next day i had sex to bring them as soon as possible.
and one more thing i left those medicines which were helping me to bring my periods of normal time period and at regular time intervals. but when my periods became of normal time period and regular interval i left them and again the same condition reiterated of longer periods. i was also advised to keep on doing some exercise but i could not do it because of work stress and my work is also not that much of physical efforts. so does it have any effect on my periods??? and what should i do to make them normal??As u know they are normally too much long...:(
 
 
Answered by Dr. Prasad 45 minutes later
Brief Answer:
Result before 28th october can be unreliable...

Detailed Answer:
Hi,

Before I choose to answer about testing pregnancy, I would say, chances of pregnancy is close to impossible. So do not be very concerned.

As far as pregnancy testing is concerned, home pregnancy test is quite sensitive as compared to blood test. However it is important to choose the right time to test for more accurate results. 2-3 weeks following ovulation days is good enough time to reveal accurate results on home pregnancy test. But since ovulation days are not always predictable, I advice my patients to wait until period dates. Test using urine samples if periods do not fall on due dates.
If you wish to perform pregnancy test before 28th october, I would suggest you blood hCG level test for more accurate results.

Like I said in my previous reply, 2 pills of 1.5mg levonorgestrel should cause break through bleeding in 8-10 days after use. The discharge that you notice now is most likely premenstrual symptom before the break through bleed. Please wait out for few days, you may have an early period as you wish.

As far as regulating period is concerned, I am not sure if you are thoroughly investigated. But if you were my patients and if you had menarche long ago, I would look to evaluate for reasons for lengthy period. Perhaps your thyroid hormones may be abnormal / ovaries may be under-functioning. I would suggest you to discuss with your treating doctor.

Yes, proper exercise and nutritious food are important and affect period. Make a habit to find time and space for exercise. You can start off with 15-20 minutes of brisk walking, jogging or thread mill as you wake up for 5 days a week. You can increase them gradually.
Besides that, I think you still have the option of restarting birth control pill again. Do not hesitate to contact your gynecologist again to restart the regimen.

Hope this answers all your questions. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor